What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 11, 12:55 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 11, 12:55 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
155 PM EDT Fri Jul 11 2025
.SYNOPSIS...
Weak high pressure will extend across the area into early next
week. A surface front may sag into the area during the middle
of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
This afternoon: Aloft the region will be under the influence of
ridging across the western Atlantic while high pressure
dominates at the surface. SPC Mesoanalysis shows a moist and
unstable environment across the region, especially across
southeast GA where ML CAPE values are around 2000 J/kg and PWAT
values are pushing 2 inches. CAMs highlight southeast GA as the
highlight of this afternoon, with numerous showers and
thunderstorms possible. Coverage will likely be significantly
less than yesterday, given the absence of large scale forcing
aloft. Storms today will likely initiate off of the inland
pushing sea breeze and any other outflow boundaries. While a
severe thunderstorm cannot be ruled out, the main threat for
this afternoon will be heavy rainfall and flooding. Several
locations across the region have seen 4 to 6 inches of rain over
the last two days and the ground is quite wet. The HREF
highlights southeastern GA with a 50% probability of 1" or more
and a 10% probability of 3" or more. Flooding of low lying and
poor drainage areas is possible, especially over areas that
have seen a lot of recent rainfall.
Overnight: Any precipitation will diminish in the early
overnight hours, with low temperatures dropping into the 70s.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
A weak upper-lvl ridge will slowly build across the Gulf Coast this
weekend into early next week. Simultaneously, a broad ridge will
remain off the East Coast as rich moisture continues to advect into
the region with PWAT values ~2.0 inches through early next week.
This will be more than enough moisture to spark up some showers and
thunderstorms each afternoon as the sea breeze pushes inland. Expect
temperatures to be in the low to mid 90s on Saturday, with mid to
upper 90s on Sunday and Monday. Heat index values be in the 100 to
the 106 degree range, specifically on Sunday and Monday. As of right
now, these values remain under Heat Advisory Criteria (108F),
however we will continue to be monitor these values over the next
couple days. With these temperatures and dewpoints in the the low to
mid 70s, moderate instability should develop and it's possible to
see strong to severe thunderstorms each afternoon. Overnight lows
will remain mild and only dip into the low to mid 70s (with warmer
temperatures closer to the beaches).
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
This current pattern will be slow to change as this weak upper-lvl
ridge eventually begins to break down in the middle part of next
week. Recent guidance suggests a weak surface trough, or front,
could settle across the region with storm activity gradually
increasing by the end of the week. Temperatures will remain near
normal for this time of the year.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The 18Z TAF period will initialize with VFR at KCHS/KJZI/KSAV,
with a TEMPO included at KCHS for some lingering MVFR cigs over
the next couple of hours. Showers and thunderstorms are forecast
this afternoon, with the greatest chance of impacts at KSAV
where a TEMPO is included from 21Z to 00Z. Otherwise direct
impacts are uncertain so VCTS has been maintained at KCHS/KJZI.
VFR will then prevail through the overnight period.
Extended Aviation Outlook: VFR will mainly prevail throughout the
period, however brief flight restrictions are possible within
showers and thunderstorms that develop in the afternoon and/or
evening.
&&
.MARINE...
Through Tonight: High pressure will dominate across the marine
waters, yielding southerly winds generally 10 to 15 knots. Some
gusts along the direct coastline could approach 20 knots this
afternoon in association with the afternoon sea breeze.
Overnight winds will remain elevated as high pressure builds
into the region, with winds around 15 knots with gusts to around
20 knots. Seas will average 2-4 ft through tonight.
Saturday through Tuesday: Expect generally south-southwesterly winds
at 5 to 10 kt to prevail throughout the period. It could become a
bit gusty each afternoon with gusts up to 15 to 20 kt as the
seabreeze pushes inland (gusts strongest across the immediate
coastline and the Charleston Harbor). Southeasterly swell will
continue to mix into the local waters over the weekend. Seas will be
2 to 3 ft, then decrease to 1 to 2 ft on Monday. Otherwise, no
marine concerns expected.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...CPM
SHORT TERM...Dennis
LONG TERM...Dennis
AVIATION...CPM/Dennis
MARINE...CPM/Dennis
Hazardous weather outlook, Jul 11, 12:32 PM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
132 PM EDT Fri Jul 11 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121745-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
132 PM EDT Fri Jul 11 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Jul 11, 11:56 AM EST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1256 PM EDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Lightning 2 NE Forest Beach 32.16N 80.73W
07/10/2025 Beaufort SC Emergency Mngr
Downed tree in the roadway from lightning strike.
0344 PM Lightning 3 SSW Bluffton 32.20N 80.89W
07/10/2025 Beaufort SC Fire Dept/Rescue
Lightning strike ignited small brush fire in pine straw
and palmetto tree
0414 PM Lightning 2 SW Bluffton 32.22N 80.88W
07/10/2025 Beaufort SC Fire Dept/Rescue
Lightning strike ignited fire in lower part of home
resultingin moderate damage, though the home was saved.
0802 PM Lightning 2 NNE Forest Beach 32.18N 80.73W
07/10/2025 Beaufort SC Emergency Mngr
Downed tree on roadway due to lightning strike.
&&
Event Number CHS2500638
Event Number CHS2500639
Event Number CHS2500640
Event Number CHS2500641
APTLocal storm report, Jul 11, 1:27 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
227 PM EDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Lightning 2 NE Smoaks 33.11N 80.79W
07/09/2025 Colleton SC Fire Dept/Rescue
Home struck by lightning and suffered substantial
damage, occupant was displaced from the home.
&&
Event Number CHS2500642
APTLocal storm report, Jul 11, 2:51 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
351 PM EDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Tornado 5 E Port Wentworth 32.16N 81.09W
07/10/2025 Jasper SC NWS Storm Survey
NWS storm survey team determined that an EF0 tornado
occurred within the Savannah National Wildlife Refuge
between 5:14 PM until 5:16 PM. The tornado had an
estimated peak wind of 65 MPH, damage path was 0.64
miles long and 60 yards wide. See Public Information
Statement for additional information.
&&
Event Number CHS2500643
NEDLocal storm report, Jul 11, 2:54 PM EST, 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Charleston SC
354 PM EDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Lightning 2 SW Bluffton 32.22N 80.88W
07/10/2025 Beaufort SC Fire Dept/Rescue
Lightning strike ignited fire in lower part of home
resultingin moderate damage, though the home was saved.
0514 PM Tornado 5 E Port Wentworth 32.16N 81.09W
07/10/2025 Jasper SC NWS Storm Survey
NWS storm survey team determined that an EF0 tornado
occurred within the Savannah National Wildlife Refuge
between 5:14 PM until 5:16 PM. The tornado had an
estimated peak wind of 65 MPH, damage path was 0.64
miles long and 60 yards wide. See Public Information
Statement for additional information.
0522 PM Tstm Wnd Dmg 3 W Meinhard 32.18N 81.27W
07/10/2025 Chatham GA Broadcast Media
Social media video showed a thunderstorm wind gust
snapping several large limbs off a tree onto a driveway
of a home. Time determined using radar data.
0526 PM Tstm Wnd Gst Savannah Airport 32.13N 81.20W
07/10/2025 M49 mph Chatham GA ASOS
A thunderstorm wind gust of 49 MPH was recorded at
KSAV.
0539 PM Tstm Wnd Dmg 3 ESE Garden City 32.09N 81.12W
07/10/2025 Chatham GA Emergency Mngr
A severe thunderstorm downed a power line at the 2100
block of Krenson Street. Time determined from radar
data.
0546 PM Tstm Wnd Dmg Burroughs 31.98N 81.25W
07/10/2025 Chatham GA Emergency Mngr
A severe thunderstorm downed a power line at the 300
block of Beaufort Road. Time determined from radar data.
0550 PM Flood Rincon 32.30N 81.24W
07/10/2025 Effingham GA Emergency Mngr
Emergency Manager reported water on roadway across 3
lanes at Highway 21 and E. Fourth Street.
0555 PM Flood 4 W Meinhard 32.19N 81.28W
07/10/2025 Effingham GA Emergency Mngr
Emergency manager reported flooded road on Hyacinth
Circle.
0555 PM Tstm Wnd Dmg 4 NNW Savannah 32.10N 81.10W
07/10/2025 Chatham GA County Official
Powerline reported down on Elm Street. Time determined
from radar data.
0600 PM Lightning 7 N Sangaree 33.14N 80.12W
07/10/2025 Berkeley SC Emergency Mngr
House fire caused by a lightning strike along Hydra
Lane. Time estimated from radar.
0600 PM Tstm Wnd Dmg 1 S Thunderbolt 32.02N 81.05W
07/10/2025 Chatham GA Emergency Mngr
A severe thunderstorm downed a power line near the 3200
block of Cedar Street. Time determined using radar data.
0602 PM Tstm Wnd Dmg 2 SSW Vernonburg 31.94N 81.14W
07/10/2025 Chatham GA Emergency Mngr
A severe thunderstorm downed a power line near the
intersection of Coffee Bluff Road and Ben Kell Road.
Time determined from radar data.
0603 PM Lightning 5 NW Meinhard 32.23N 81.28W
07/10/2025 Effingham GA Fire Dept/Rescue
Lightning struck a house along Smithwick Trail causing
damage to the structure.
0603 PM Tstm Wnd Dmg 7 SSW Pritchardville 32.15N 81.02W
07/10/2025 Jasper SC 911 Call Center
The Jasper County Warning Point reported a tree down on
a power line on Bellinger Hill Road.
0610 PM Tstm Wnd Dmg Savannah 32.05N 81.08W
07/10/2025 Chatham GA Emergency Mngr
Chatham County EM reported downed powerlines across the
county. Police scanner broadcast within the city of
Savannah reported a tree blocking a road and at least
one tree down on a powerline. Additional details are not
known at this time.
0610 PM Flood Savannah 32.05N 81.08W
07/10/2025 Chatham GA Emergency Mngr
Emergency manager reported intersections flooded at
Anderson Street and Waters, Paulsen and Waldburg, 33rd
and Grove, Loiusville Road and Stiles Ave (with several
vehicles submerged), Rice Creek Subdivision, Victory
Drive and Bull Street, Henry Street and Cedar Street,
and Rice Creek Rd and State Highway 21.
0610 PM Flood Savannah 32.05N 81.08W
07/10/2025 Chatham GA Emergency Mngr
Emergency Manager reported vehicles stuck in floodwater
at West Bay Street and Albion Street, Market Blvd and
Mulberry Ave, East Gwinnett Street and Atlantic Ave,
West 51st Street and Hopkins Street, East Henry Lane and
East Broad Street, Paulsen and Waldburg, and West 52nd
and Exchange Street.
0619 PM Flood 1 NNW Savannah 32.06N 81.09W
07/10/2025 Chatham GA Emergency Mngr
Water on the roadway with flooded vehicles at East
Henry Lane and East Broad Street.
0619 PM Flood 1 NNE Savannah 32.06N 81.08W
07/10/2025 Chatham GA Emergency Mngr
Water on the roadway with flooded vehicles at Paulsen
Street and East Waldburg Street.
0624 PM Marine Tstm Wind 4 NW Tybee Island 32.03N 80.93W
07/10/2025 M43 mph Chatham GA Other Federal
Wind gauge at the Fort Pulaski tide gage reported a
peak wind gusts of 43 mph or 37 kts.
0631 PM Marine Tstm Wind 2 ENE Tybee Island 32.01N 80.81W
07/10/2025 M41 mph AMZ352 GA Mesonet
The Savannah Entrance Light measured a peak wind gust
of 36 kt.
0632 PM Marine Tstm Wind 1 S Tybee Island 31.99N 80.85W
07/10/2025 M43 mph Chatham GA Mesonet
South Tybee Island WxFlow sensor reported a 37 knot
gust.
0802 PM Lightning 2 NNE Forest Beach 32.18N 80.73W
07/10/2025 Beaufort SC Emergency Mngr
Downed tree on roadway due to lightning strike.
1129 PM Rain 6 ENE Port Wentworth 32.18N 81.08W
07/10/2025 M4.10 inch Jasper SC Mesonet
1131 PM Rain 3 SSE Rincon 32.26N 81.22W
07/10/2025 M4.62 inch Effingham GA Mesonet
1133 PM Rain 4 NW Meinhard 32.22N 81.25W
07/10/2025 M3.76 inch Effingham GA Mesonet
1133 PM Rain 2 NNW Pritchardville 32.26N 80.97W
07/10/2025 M3.41 inch Beaufort SC Mesonet
1134 PM Rain 4 WNW Meinhard 32.21N 81.28W
07/10/2025 M3.63 inch Effingham GA Mesonet
1135 PM Rain 2 N Pritchardville 32.26N 80.96W
07/10/2025 M4.86 inch Beaufort SC Mesonet
1136 PM Rain 2 ENE Pritchardville 32.25N 80.94W
07/10/2025 M5.95 inch Beaufort SC Mesonet
1137 PM Rain 1 SSE Pritchardville 32.22N 80.96W
07/10/2025 M5.49 inch Beaufort SC Mesonet
1137 PM Rain 1 SSE Pritchardville 32.23N 80.96W
07/10/2025 M6.21 inch Beaufort SC Mesonet
&&
EVENT NUMBER CHS2500640 CHS2500643 CHS2500628 CHS2500609 CHS2500624
CHS2500625 CHS2500611 CHS2500610 CHS2500617 CHS2500614 CHS2500626
CHS2500627 CHS2500615 CHS2500616 CHS2500619 CHS2500622 CHS2500623
CHS2500612 CHS2500613 CHS2500618 CHS2500620 CHS2500621 CHS2500641
CHS2500629 CHS2500630 CHS2500631 CHS2500632 CHS2500633 CHS2500634
CHS2500635 CHS2500636 CHS2500637
NEDSpecial weather statement, Jul 11, 3:09 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
409 PM EDT Fri Jul 11 2025
GAZ114-137-112045-
Tattnall GA-Long GA-
409 PM EDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT TATTNALL AND LONG COUNTIES
UNTIL 445 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Donald, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glennville, Donald, Beards Creek, Noble and Jones Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3184 8207 3200 8186 3189 8177 3187 8177
3186 8174 3177 8167 3169 8186 3171 8188
3173 8191 3175 8191 3176 8192 3175 8193
3176 8193 3176 8194 3179 8195 3178 8198
3180 8200 3180 8201 3182 8202 3182 8203
TIME...MOT...LOC 2008Z 236DEG 17KT 3178 8197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMSpecial weather statement, Jul 11, 3:15 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
415 PM EDT Fri Jul 11 2025
GAZ099-114-115-112045-
Evans GA-Tattnall GA-Candler GA-
415 PM EDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT TATTNALL...CANDLER AND EVANS
COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cobbtown, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Metter, Collins, Cobbtown, Pulaski, Aline, Union, Metter Municiple
Airport, Brannen Lake, Canoe Pond and Parish.
This includes I-16 between mile markers 96 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3235 8224 3235 8225 3243 8219 3247 8218
3252 8215 3256 8208 3251 8197 3250 8198
3247 8197 3244 8194 3242 8194 3242 8192
3227 8197 3227 8189 3226 8186 3215 8219
3218 8218 3223 8221 3225 8221 3228 8223
TIME...MOT...LOC 2014Z 237DEG 23KT 3227 8214
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPM